yes migraines are a nasty side effect of mirena, and if you start getting them with mirena you should inform your doctor now and get it out before you get any more problems. The chemical in mirena also passes in small amounts to your baby via your breast milk, so although that is officially ok according to the manufacturers, i certainly would not want to see a baby put at risk because of synthetic hormones. Research has shown that babies whose mums have mirena have a higher incidence of respiratory problems and eye infections. (From: Schiappacasse V, Díaz S, Zepeda A, Alvarado R, Herreros C (2002). "Health and growth of infants breastfed by Norplant contraceptive implants users: a six-year follow-up study.". Contraception 66 (1): 57-65.) Note - Norplant contraceptive is the same chemical as Mirena.
However, knowing what we know about how bad the side effects of mirena can be for adults, i am very concerned at what might be going on in a fragile baby's body when the baby is feeding exclusively from mother's milk containing the mirena chemical. No doubt a lot more research needs to be done on it. The FDA does NOT recommend ANY synthetic hormone form of contraception as a first choice contraception for breast feeding mums at all.
The migraines can be dangerous if not treated correctly - my doctor said they can cause a stroke - and as i had numbness all down my left side, as well as migraines,(never had migraines before mirena), my doctor was sensible enough to get the mirena out of me straight away. I would really suggest you do the same, and get some non hormonal contraception, to allow your body to sort itself out properly. If you are having these side effects now, it really is not worth the health risk to continue with mirena. I wish you good luck, and good health for both you and your baby:) xx